Alert archive / Nevada / Lake Wind Advisories in 2012
Lake Wind Advisory 69, NWS Reno, NV
NWS Reno, NV issued this lake wind advisory at Nov 19, 2012, 3:07 PM PST for 4 counties in California; 5 counties in Nevada. It took effect at Nov 20, 2012, 7:00 AM PST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Nov 19, 2012, 3:07 PM PST (23:07 UTC)
- In effect from
- Nov 20, 2012, 7:00 AM PST
- Expired
- Nov 20, 2012, 6:00 PM PST
- In force
- 11 hr
- Issued by
- NWS Reno, NV
Counties Alpine County, CA, El Dorado County, CA, Nevada County, CA, Placer County, CA, Churchill County, NV, Douglas County, NV, Lyon County, NV, Pershing County, NV, Washoe County, NV
The radar
The Reno radar (KRGX), 46 km from the middle of the area, began a volume at 23:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 11.1 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1108 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 197 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
909 WWUS75 KREV 192307 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 307 PM PST MON NOV 19 2012 ...STRONG WINDS AHEAD OF AN APPROACHING SYSTEM... .A STORM SYSTEM IS MOVING OUT OF THE PACIFIC NORTHWEST WITH STRONG WINDS PUSHING OUT AHEAD OF THE SYSTEM. THE JET STREAK SAGS SOUTH OVER THE NORTHERN LASSEN AND WASHOE COUNTIES TONIGHT THROUGH WEDNESDAY. WINDS ALOFT WILL TRANSLATE TO THE SURFACE BRINGING DAMAGING WINDS TO NORTHEAST CALIFORNIA AND NORTHWEST NEVADA. WIND GUSTS CAPABLE OF PRODUCING DAMAGE ARE MOST LIKELY FROM EASTERN LASSEN COUNTY INTO THE SURPRISE VALLEY. AS THE JET SAGS FARTHER SOUTH TUESDAY NIGHT...WINDS INCREASE TO ADVISORY CRITERIA FOR THE TAHOE AREA AND INCREASED THE POTENTIAL FOR HIGH WINDS ALONG THE SIERRA FRONT FROM THE RENO-CARSON CITY AREA SOUTH INTO DOUGLAS COUNTY. CAZ070-071-NVZ005-201200- /O.NEW.KREV.HW.W.0006.121120T0600Z-121121T1800Z/ SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS- EASTERN SIERRA COUNTIES-NORTHERN WASHOE COUNTY- INCLUDING THE CITIES OF...CEDARVILLE...FORT BIDWELL...PORTOLA... SUSANVILLE...EMPIRE...GERLACH 307 PM PST MON NOV 19 2012 ...HIGH WIND WARNING IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST WEDNESDAY. * TIMING: TONIGHT IN THE SURPRISE VALLEY AND NORTHERN WASHOE COUNTY...SPREADING SOUTH INTO EASTERN LASSEN COUNTY TUESDAY. * WINDS: SOUTHWEST WINDS 20 TO 40 MPH WITH GUSTS UP TO 65 MPH. * WIND GUSTS UP TO 75 MPH IN WIND PRONE LOCATIONS ALONG HIGHWAY 395 AND IN THE SURPRISE VALLEY. * IMPACTS: MOTORISTS IN HIGH PROFILE VEHICLES CAN EXPECT DIFFICULT DRIVING CONDITIONS WITH CROSS WINDS ESPECIALLY ALONG HIGHWAY 395 IN EASTERN LASSEN COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... DAMAGE TO TREES...POWER LINES AND PROPERTY IS POSSIBLE WITH WINDS OF THIS MAGNITUDE. DRIVING WILL BECOME HAZARDOUS FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. && $$ CAZ072-NVZ002-201200- /O.NEW.KREV.LW.Y.0069.121120T1500Z-121121T0600Z/ /O.NEW.KREV.WI.Y.0018.121121T0600Z-121121T1800Z/ GREATER LAKE TAHOE AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TRUCKEE... INCLINE VILLAGE 307 PM PST MON NOV 19 2012 ...LAKE WIND ADVISORY IN EFFECT FROM 7 AM TO 10 PM PST TUESDAY FOR LAKE TAHOE... ...WIND ADVISORY IN EFFECT FROM 10 PM TUESDAY TO 10 AM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A LAKE WIND ADVISORY FOR LAKE TAHOE...WHICH IS IN EFFECT FROM 7 AM TO 10 PM PST TUESDAY. A WIND ADVISORY HAS ALSO BEEN ISSUED. THIS WIND ADVISORY IS IN EFFECT FROM 10 PM TUESDAY TO 10 AM PST WEDNESDAY. * TIMING: WINDS WILL INCREASE TUESDAY...WITH THE STRONGEST WINDS LATE TUESDAY NIGHT AND EARLY WEDNESDAY MORNING. * WINDS TUESDAY: SOUTHWEST 20 TO 30 WITH GUSTS TO 45 MPH...RIDGE GUSTS TO 85 MPH. * WINDS TUESDAY NIGHT AND WEDNESDAY MORNING: SOUTHWEST 20 TO 35 MPH WITH GUSTS TO 55 MPH...RIDGE GUSTS NEAR 100 MPH. * WAVE HEIGHTS: INCREASING 2 TO 4 FEET ON TUESDAY WITH HEIGHTS UP TO 5 FEET TUESDAY NIGHT...HIGHEST ON THE NORTH AND EAST SHORES FROM STATELINE POINT TO ZEPHYR COVE. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ NVZ004-201200- /O.NEW.KREV.LW.Y.0069.121120T1800Z-121121T0200Z/ WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- 307 PM PST MON NOV 19 2012 ...LAKE WIND ADVISORY IN EFFECT FROM 10 AM TO 6 PM PST TUESDAY FOR PYRAMID LAKE... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A LAKE WIND ADVISORY FOR PYRAMID LAKE...WHICH IS IN EFFECT FROM 10 AM TO 6 PM PST TUESDAY. * WINDS: SOUTHWEST 15 TO 25 WITH GUSTS TO 45 MPH WILL CAUSE ROUGH CHOP ON PYRAMID LAKE. * WAVE HEIGHTS: INCREASING TO 2 TO 4 FEET ON TUESDAY...HIGHEST ON THE NORTH AND EAST SHORES. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ NVZ003-201200- /O.NEW.KREV.HW.A.0004.121121T0600Z-121121T1800Z/ GREATER RENO-CARSON CITY-MINDEN AREA- INCLUDING THE CITIES OF...SPARKS...GARDNERVILLE...VIRGINIA CITY 307 PM PST MON NOV 19 2012 ...HIGH WIND WATCH IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING. * TIMING: WINDS WILL INCREASE TUESDAY...WITH THE STRONGEST WINDS LATE TUESDAY NIGHT AND EARLY WEDNESDAY MORNING. * WINDS: SOUTHWEST WINDS 20 TO 35 MPH WITH GUSTS UP TO 65 MPH. * WIND GUSTS UP TO 75 MPH IN WIND PRONE LOCATIONS ALONG HIGHWAY 395...INTERSTATE 580 AND IN FOOTHILL LOCATIONS. * IMPACTS: MOTORISTS IN HIGH PROFILE VEHICLES CAN EXPECT DIFFICULT DRIVING CONDITIONS WITH CROSS WINDS ESPECIALLY ALONG HIGHWAY 395 AND INTERSTATE 580. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS POTENTIAL FOR STRONG DAMAGING WINDS WITH WIND GUSTS OF 58 MPH OR STRONGER. CONTINUE TO MONITOR THE LATEST FORECASTS FROM THE NATIONAL WEATHER SERVICE IN RENO FOR UPDATES AT WEATHER.GOV/RENO. && $$ HTTP://WEATHER.GOV/RENO
2 follow-up statements
700 WWUS75 KREV 201229 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 429 AM PST TUE NOV 20 2012 ...STRONG WINDS AHEAD OF AN APPROACHING SYSTEM... .A STORM SYSTEM OFF THE NORTHWEST US COAST WILL MOVE INLAND AND PRODUCE STRONG WINDS TO PORTIONS OF EASTERN CALIFORNIA AND WESTERN NEVADA TODAY THROUGH WEDNESDAY. WIND GUSTS CAPABLE OF PRODUCING DAMAGE ARE MOST LIKELY FROM EASTERN LASSEN COUNTY INTO THE SURPRISE VALLEY FROM MID MORNING THROUGH LATE TONIGHT. CAZ070-071-NVZ005-210100- /O.CON.KREV.HW.W.0006.000000T0000Z-121121T1800Z/ SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS- EASTERN SIERRA COUNTIES-NORTHERN WASHOE COUNTY- INCLUDING THE CITIES OF...CEDARVILLE...FORT BIDWELL...PORTOLA... SUSANVILLE...EMPIRE...GERLACH 429 AM PST TUE NOV 20 2012 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM PST WEDNESDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM PST WEDNESDAY. * TIMING: WINDS WILL INCREASE DURING THIS MORNING AND REMAIN STRONG THROUGH THIS AFTERNOON. ANOTHER PERIOD OF STRONG WINDS IS EXPECTED LATE TONIGHT THROUGH EARLY WEDNESDAY MORNING. * WINDS: SOUTHWEST WINDS 20 TO 40 MPH WITH GUSTS UP TO 65 MPH. * WIND GUSTS UP TO 75 MPH IN WIND PRONE LOCATIONS ALONG HIGHWAY 395 AND IN THE SURPRISE VALLEY. * IMPACTS: MOTORISTS IN HIGH PROFILE VEHICLES CAN EXPECT HAZARDOUS DRIVING CONDITIONS WITH CROSS WINDS ESPECIALLY ALONG HIGHWAY 395 IN EASTERN LASSEN COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... DAMAGE TO TREES...POWER LINES AND PROPERTY IS POSSIBLE WITH WINDS OF THIS MAGNITUDE. TRAVEL WILL BECOME HAZARDOUS ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. && $$ NVZ003-210100- /O.UPG.KREV.HW.A.0004.121121T0600Z-121121T1800Z/ /O.EXA.KREV.WI.Y.0018.121121T0600Z-121121T1800Z/ GREATER RENO-CARSON CITY-MINDEN AREA- INCLUDING THE CITIES OF...SPARKS...GARDNERVILLE...VIRGINIA CITY 429 AM PST TUE NOV 20 2012 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING: WINDS WILL INCREASE TODAY...WITH THE STRONGEST WINDS LATE TONIGHT THROUGH WEDNESDAY MORNING. * WINDS: SOUTHWEST WINDS 20 TO 35 MPH WITH GUSTS UP TO 55 MPH. * WIND GUSTS UP TO 70 MPH IN WIND PRONE LOCATIONS ALONG HIGHWAY 395...INTERSTATE 580 AND IN FOOTHILL LOCATIONS. * IMPACTS: MOTORISTS IN HIGH PROFILE VEHICLES CAN EXPECT DIFFICULT DRIVING CONDITIONS WITH CROSS WINDS ESPECIALLY ALONG HIGHWAY 395 AND INTERSTATE 580. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ CAZ072-NVZ002-210100- /O.CON.KREV.LW.Y.0069.121120T1500Z-121121T0600Z/ /O.CON.KREV.WI.Y.0018.121121T0600Z-121121T1800Z/ GREATER LAKE TAHOE AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TRUCKEE... INCLINE VILLAGE 429 AM PST TUE NOV 20 2012 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING FOR LAKE TAHOE... ...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST WEDNESDAY... A LAKE WIND ADVISORY FOR LAKE TAHOE REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. A WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST WEDNESDAY. * TIMING: WINDS WILL INCREASE TODAY...WITH THE STRONGEST WINDS LATE TONIGHT THROUGH EARLY WEDNESDAY MORNING. * WINDS TODAY: SOUTHWEST 20 TO 30 WITH GUSTS TO 45 MPH. RIDGE GUSTS TO 85 MPH. * WINDS TONIGHT AND WEDNESDAY MORNING: SOUTHWEST 20 TO 35 MPH WITH GUSTS TO 55 MPH. RIDGE GUSTS NEAR 100 MPH. * WAVE HEIGHTS: 2 TO 4 FEET TODAY AND UP TO 5 FEET TONIGHT. HIGHEST WAVES ON THE NORTH AND EAST SHORES FROM STATELINE POINT TO ZEPHYR COVE. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ NVZ004-210100- /O.CON.KREV.LW.Y.0069.121120T1800Z-121121T0200Z/ WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- 429 AM PST TUE NOV 20 2012 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM PST THIS EVENING FOR PYRAMID LAKE... A LAKE WIND ADVISORY FOR PYRAMID LAKE REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM PST THIS EVENING. * WINDS: SOUTHWEST 15 TO 25 WITH GUSTS TO 45 MPH. * WAVE HEIGHTS: INCREASING TO 2 TO 4 FEET TODAY. HIGHEST WAVES ON THE NORTH AND EAST SHORES. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ MJD HTTP://WEATHER.GOV/RENO
509 WWUS75 KREV 202228 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 228 PM PST TUE NOV 20 2012 ...STRONG WINDS TONIGHT AND WEDNESDAY MORNING... .A COLD FRONT MOVING ACROSS NORTHERN CALIFORNIA WILL BRING STRONG WINDS TO NORTHEAST CALIFORNIA AND NORTHWEST NEVADA TONIGHT AND WEDNESDAY MORNING. THE STRONGEST WINDS WILL OCCUR EARLY WEDNESDAY MORNING AS THE FRONT CROSSES THE SIERRA. CAZ072-NVZ002-211200- /O.CAN.KREV.LW.Y.0069.000000T0000Z-121121T0600Z/ /O.EXT.KREV.WI.Y.0018.121120T2228Z-121121T1800Z/ GREATER LAKE TAHOE AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TRUCKEE... INCLINE VILLAGE 228 PM PST TUE NOV 20 2012 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 AM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN RENO HAS CANCELLED THE LAKE WIND ADVISORY. THE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 AM PST WEDNESDAY. * TIMING: GUSTY WINDS WILL CONTINUE TONIGHT...WITH THE STRONGEST WINDS EARLY WEDNESDAY MORNING. * WINDS: SOUTH TO SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 50 MPH. RIDGE GUSTS UP TO 115 MPH. * WAVE HEIGHTS: 2 TO 5 FEET WITH HIGHEST WAVES FROM THE MID LAKE WATERS TO THE NORTH AND EAST SHORES FROM STATELINE POINT TO ZEPHYR COVE. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... HIGH PROFILE VEHICLES ALONG INTERSTATE 80...SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ CAZ070-071-NVZ005-211200- /O.CON.KREV.HW.W.0006.000000T0000Z-121121T1800Z/ SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS- EASTERN SIERRA COUNTIES-NORTHERN WASHOE COUNTY- INCLUDING THE CITIES OF...CEDARVILLE...FORT BIDWELL...PORTOLA... SUSANVILLE...EMPIRE...GERLACH 228 PM PST TUE NOV 20 2012 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM PST WEDNESDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM PST WEDNESDAY. * TIMING: STRONG AND GUSTY WINDS WILL CONTINUE THROUGH WEDNESDAY MORNING. * WINDS: SOUTHWEST WINDS 25 TO 40 MPH WITH GUSTS UP TO 60 MPH. * GUSTS UP TO 75 MPH IN WIND PRONE LOCATIONS ALONG HIGHWAY 395 AND IN SIERRA VALLEY AND THE SURPRISE VALLEY. * IMPACTS: MOTORISTS IN HIGH PROFILE VEHICLES WILL ENCOUNTER HAZARDOUS DRIVING CONDITIONS ALONG HIGHWAY 395 IN EASTERN LASSEN COUNTY...HIGHWAY 447 IN NORTHERN WASHOE COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... DAMAGE TO TREES...POWER LINES AND PROPERTY IS POSSIBLE WITH WINDS OF THIS MAGNITUDE. TRAVEL WILL BECOME HAZARDOUS ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. && $$ NVZ004-211200- /O.NEW.KREV.LW.Y.0070.121121T1400Z-121122T0000Z/ /O.CON.KREV.LW.Y.0069.000000T0000Z-121121T0200Z/ WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- 228 PM PST TUE NOV 20 2012 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING FOR PYRAMID LAKE... ...LAKE WIND ADVISORY IN EFFECT FROM 6 AM TO 4 PM PST WEDNESDAY FOR PYRAMID LAKE... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A LAKE WIND ADVISORY FOR PYRAMID LAKE...WHICH IS IN EFFECT FROM 6 AM TO 4 PM PST WEDNESDAY. A LAKE WIND ADVISORY FOR PYRAMID LAKE REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING. * WINDS: SOUTH TO SOUTHWEST 15 TO 30 WITH GUSTS TO 45 MPH. * WAVE HEIGHTS: 2 TO 4 FEET WITH HIGHEST WAVES FROM MID LAKE TO THE NORTH SHORE. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ NVZ003-211200- /O.EXT.KREV.WI.Y.0018.121120T2228Z-121121T1800Z/ GREATER RENO-CARSON CITY-MINDEN AREA- INCLUDING THE CITIES OF...SPARKS...GARDNERVILLE...VIRGINIA CITY 228 PM PST TUE NOV 20 2012 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 AM PST WEDNESDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 AM PST WEDNESDAY. * TIMING: GUSTY WINDS WILL CONTINUE THROUGH WEDNESDAY WITH THE STRONGEST WINDS OCCURRING EARLY WEDNESDAY MORNING. * WINDS: SOUTH TO SOUTHWEST WINDS 20 TO 35 MPH WITH GUSTS UP TO 55 MPH. GUSTS OF 60 MPH OR MORE MAY OCCUR EARLY WEDNESDAY MORNING. * GUSTS UP TO 70 MPH IN THE FOOTHILLS AND WIND PRONE AREAS ALONG HIGHWAY 395 AND INTERSTATE 580. * IMPACTS: MOTORISTS IN HIGH PROFILE VEHICLES WILL ENCOUNTER HAZARDOUS DRIVING CONDITIONS ALONG HIGHWAYS 50 AND 395...AND INTERSTATES 80 AND 580. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ BRONG HTTP://WEATHER.GOV/RENO
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this lake wind advisory went out at Nov 19, 4:08 AM PST, 10 hours 59 minutes earlier.
Area forecast discussion, Nov 19, 4:08 AM PST, 10 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RENO NV 408 AM PST MON NOV 19 2012 .SHORT TERM... STRONG UPPER LOW IN THE GULF OF ALASKA WITH PACIFIC JET STREAM PACKING WINDS NEAR 130 KT WILL MOVE SLOWLY TOWARD THE SWRN CANADA COAST, WHILE SHORTWAVE ENERGY ROTATES AROUND THE UPPER LOW AND DRIVES A COLD FRONT ACROSS EASTERN CA-WESTERN NV BY EARLY WED. ALTHOUGH THE MOST SIGNIFICANT IMPACTS OF THIS STORM ARE EXPECTED FOR THE PACIFIC NW STATES AND FAR NW COAST OF CA, INCREASED WINDS AND PRECIP WILL SPREAD INTO THE SIERRA AND PARTS OF WESTERN NV DURING THE NEXT FEW DAYS. FOR TODAY, MOST AREAS WILL REMAIN DRY WITH WIDESPREAD CLOUD COVER CONTINUING. LIGHT RAIN SHOWERS MAY REACH WESTERN LASSEN COUNTY AND THE SURPRISE VALLEY THIS AFTERNOON. 700 MB FLOW INCREASES ESPECIALLY FOR NERN CA- NWRN NV WHERE BOTH THE GFS AND NAM INDICATE SPEEDS OF 50-60 KT FROM MID AFTERNOON THRU TONIGHT AND TIGHTENING SURFACE PRESSURE GRADIENT. WHILE THE THICK CLOUD COVER WILL PREVENT OPTIMAL MIXING, SOME GUSTS IN THE 40-45 MPH RANGE ARE PROBABLE NORTH OF SUSANVILLE-GERLACH MAINLY FROM THE PRESSURE GRADIENT. ELSEWHERE THE STRONGER WINDS WILL HOLD OFF UNTIL TUESDAY-WEDNESDAY. IN GENERAL, THE POTENTIAL FOR WINDS POSSIBLY REACHING ADVISORY CRITERIA IS HIGHEST IN NERN CA-NWRN NV TUESDAY AFTN-EVE, AND TUES NIGHT-WED AM FOR THE TAHOE BASIN AND RENO- CARSON VICINITY. IN THESE AREAS, MODEL SOUNDINGS SHOW SOME POTENTIAL DOWNSLOPE WIND SIGNATURES WITH STABLE LAYER BETWEEN 750-600 MB AND DECREASED WINDS NEAR THE TOP OF THIS LAYER. THE NAM ALSO SHOWS THE HIGHEST 30 MB AGL WINDS, ESPECIALLY OVER TAHOE AROUND 12Z WED WHICH MAY BE PARTLY DUE TO MODEL BIAS. SINCE THIS POTENTIAL WIND EVENT IS STILL A COUPLE DAYS AWAY, NO HEADLINES ARE PLANNED AT THIS TIME BUT MAY BE CONSIDERED WITH THE AFTERNOON FORECAST PACKAGE IF THESE WIND TRENDS ARE MAINTAINED WITH UPCOMING GUIDANCE DATA. PRECIPITATION WITH THIS STORM SYSTEM WILL REMAIN LIGHT THROUGH TUESDAY MORNING AND LIMITED TO NERN CA-NWRN NV, BEFORE INCREASING IN INTENSITY MAINLY FOR WESTERN LASSEN-CENTRAL PLUMAS COUNTIES BY TUESDAY AFTERNOON. THESE AREAS ARE LIKELY TO RECEIVE THE MOST SIGNIFICANT PRECIPITATION TUESDAY NIGHT AS COLD FRONT APPROACHES AND SHORTWAVE ENERGY PROVIDES DECENT LIFT. THE SUBTROPICAL MOISTURE SOURCE WILL KEEP SNOW LEVELS RATHER HIGH SO THIS WILL BE PRIMARILY A RAIN EVENT WITH 1-2 INCHES POSSIBLE FOR THE TYPICALLY WETTER PORTIONS OF LASSEN, PLUMAS AND SIERRA COUNTIES WEST OF HIGHWAY 395. THE MAIN UNCERTAINTY IS HOW MUCH PRECIPITATION WILL REACH THE TAHOE BASIN BEFORE THE COLD FRONT LOSES ITS DYNAMICS AND THE MOISTURE BAND FALLS APART. LATEST MODEL TRENDS HAVE FAVORED BRINGING AT LEAST A FEW HOURS OF STEADY RAIN WITH HIGH ELEVATION SNOW NEAR THE SIERRA CREST AND AROUND THE WEST AND NORTH SHORES OF THE LAKE. COMPARED TO THE PREVIOUS STORM SYSTEM, THE AIR MASS IS EXPECTED TO BE A FEW DEGREES WARMER, RESULTING IN SNOW LEVELS MORE LIKELY TO REMAIN ABOVE 7000 FEET DURING THE MAIN MOISTURE PUSH. AFTER THE COLD FRONT PASSAGE WED MORNING, SOME SNOW SHOWERS MAY OCCUR DOWN TO NEAR LAKE LEVEL, BUT NO SIGNIFICANT ACCUMULATIONS ARE EXPECTED BELOW 7000 FEET. FOR THE BUSY HOLIDAY TRAVEL PERIOD EXPECTED WEDNESDAY, ROADS OVER THE MAJOR HIGHWAY PASSES SHOULD BE PRIMARILY WET, BUT THERE COULD BE A FEW SLUSHY PATCHES OVER THE HIGHEST ELEVATION SEGMENTS WED MORNING. FARTHER SOUTH INTO MONO COUNTY, HIGH ELEVATION SNOW NEAR THE SIERRA CREST IS POSSIBLE WEDNESDAY BUT THIS SHOULD REMAIN WEST OF HIGHWAY 395. FOR THE REMAINDER OF WESTERN NV SOUTH OF GERLACH, LITTLE OR NO PRECIPITATION IS EXPECTED WITH THIS STORM SYSTEM. MAX TEMPS WILL RISE ABOVE NORMAL TODAY WITH TUESDAY MOST LIKELY TO BE THE WARMEST FOR WESTERN NV AS HIGHS CLIMB INTO THE LOWER-MID 60S, FOLLOWED BY SEVERAL DEGREES OF COOLING IN THE POST FRONTAL AIR MASS WEDNESDAY. WIDESPREAD CLOUD COVER AND WINDS WILL KEEP TEMPS NEAR OR ABOVE 40 DEGREES IN MOST LOWER ELEVATIONS TUES NIGHT. MJD .LONG TERM...THURSDAY THROUGH SUNDAY... AREA WILL BE UNDER THE INFLUENCE OF UPPER RIDGE TO BEGIN PERIOD WITH MILD TEMPERATURES, LIGHT WINDS AND DRY CONDITIONS. TEMPERATURES FOR THANKSGIVING DAY THROUGH SATURDAY WILL GENERALLY BE IN THE 50S WITH A FEW READINGS CLOSE TO 60 IN SOME OF THE WARMER WESTERN NV VALLEYS. LATE IN THE PERIOD INTO NEXT WEEK, MODELS ARE INDICATING A PATTERN ADJUSTMENT WHICH REPLACES THE RECENT TROUGH OFF THE WEST COAST WITH A RIDGE. THIS ALLOWS COLD AIR TO BEGIN DROPPING SOUTHWARD INTO THE WESTERN CONUS. THE ECMWF HAS BEEN INDICATING THIS FOR SEVERAL NIGHTS NOW AND THE GEM/GFS HAVE TRENDED TOWARD ITS SOLUTION. FOR NOW HAVE COOLED TEMPERATURES SLIGHTLY FOR SUNDAY AND FURTHER TOWARDS NORMAL IN THE PRELIMINARY DAY 8 (MONDAY). HOWEVER GIVEN THE TRENDS, MORE SIGNIFICANT DOWNWARD ADJUSTMENT MAY BE NECESSARY. IF THE ECMWF/GEM DETERMINISTIC SOLUTIONS WERE TO VERIFY, WE COULD SEE OUT COLDEST TEMPERATURES OF THE SEASON BY MON-TUE OF NEXT WEEK. GIVEN THE TRAJECTORY OF THIS SYSTEM, MOISTURE WILL BE LIMITED AND THUS DO NOT EXPECT SIGNIFICANT PRECIPITATION. HOWEVER A SLIGHT CHANCE OF SHOWERS WAS ADDED EARLY NEXT WEEK IN ASSOCIATION WITH COLD FRONT. HOHMANN && .AVIATION... GENERALLY VFR ACROSS ALL TERMINALS. THE EXCEPTION WILL BE ERLY THIS MORNING AROUND THE TAHOE BASIN (KTVL/KTRK) WHERE A STRATUS DECK HAS BEEN PERSISTENT WITH CIGS BKN-OVC025-040. THIS WILL HELP MITIGATE FOG FORMATION. WINDS WILL INCREASE THROUGH TUESDAY AS AN AREA OF LOW PRESSURE APPROACHES THE WEST COAST. STRONGEST WINDS WILL BE FOUND FROM INTERSTATE 80 NORTHWARD. AREAS OF TURBULENCE POSSIBLE ALONG AND EAST OF THE SIERRA CRESTS WITH 45KT+ WINDS EXPECTED ACROSS THE RIDGES. FUENTES/HOHMANN && .REV WATCHES/WARNINGS/ADVISORIES... NV...NONE. CA...NONE. && FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/RENO (ALL LOWER CASE)
The office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 19, 3:07 PM PST | High Wind Warning | REV | Lassen, Modoc, Plumas, Sierra | 43 hr |
| Nov 19, 3:07 PM PST | Wind Advisory | REV | Alpine, El Dorado, Nevada, Placer | 49 hr |
| Nov 19, 3:07 PM PST | High Wind Watch | REV | Douglas, Lyon, Storey, Washoe | 13 hr |
Nearby
Lake Wind Advisories in Nevada, 2012Lake Wind Advisories in California, 2012Every lake wind advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.